MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7098B
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient was the initial reporter, so personal information was not entered.
 
Event or Problem Description
The customer received a blood glucose reading of 450mg/dl on the contour.She reacted by taking 500mg/dl of metformin.Unless her blood glucose is high, she does not take the medication.As soon as she took the medication she started to feel nauseous and her left eye was shaking, so she took a hot bath.Upon getting out of the bathtub she passed out for a couple of minutes.Her daughter help her get up, and immediately gave her orange juice and coffee.She also ate a bowl of white rice and started feeling better.She went to the hospital.Other than the doctor telling her the meter was not working and suggesting she get another one, further information was not provided.Her doctor changed her medication and removed the metformin from her prescription since she could have an allergic reaction to it.The customer was advised to return the strips for evaluation.New meter and strips were sent to her.
 
Additional Manufacturer Narrative
The customer returned lot number 7dj3b01a.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC
430 s beiger st
mishawaka IN 46544
MDR Report Key7732053
Report Number1826988-2018-00165
Device Sequence Number19468201
Product Code NBW
UDI-Device Identifier10301937098502
UDI-Public10301937098502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2019
Device Model Number7098B
Device Lot Number7DJ3B01A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;